Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is it safe to take kenalog injections while taking metformin and metoprolol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Is it safe to take kenalog injections while taking metformin and metoprolol. The kenalog injections are for severe hair loss. I started seeing a dermatologist today and she recommended the kenalog injections as well as using the ointment twice daily on my scalp. My diabetes and blood pressure are under control. My A1C is 6.1 and my blood pressure runs 120-70 - 116-64.
Posted Fri, 14 Feb 2014 in Medicines and Side Effects
Answered by Dr. Lohit K 1 hour later
Brief Answer: Local kelong injection has minimal systemic effect Detailed Answer: Hi laclay, Thanks for writing to XXXXXXX I went through your query and understood your concerns. Kenalog is a steroid injection, local administration of drug at a required dose is not going to affect your sugar levels. Systemic entry of medication will be minimal, so has negligible effect on blood sugar level. You can take steroid injection. Kenalog injection is indicated for alopecia areata ( one of the cause for severe hair loss) If your condition is alopecia areata kenalog injection may helpful. Hope this information helpful to you. Feel free to ask further related queries. Regards
Above answer was peer-reviewed by
Follow-up: Is it safe to take kenalog injections while taking metformin and metoprolol? 6 hours later
The kenalog injections will be adminster once a month increasing the injections to my scalp each month. What about weight gain? I have lost weight due to my exercise program and changing my eating habits to keep my A1C down. Will the kenalog injections cause any weight gain?
Answered by Dr. Lohit K 21 hours later
Brief Answer: can cause weight gain and raise HbA1C Detailed Answer: Hi thanks for writing back. All steroids have some effect on weight gain due to fluid retention and also fat redistribution. The steroids will also can cause increase in glucose level and hence HbA1C level. So you need to monitor your sugar levels with food, exercise and drugs. Hope this helps you. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor